High Wind, Manistee
- When
- December 24, 1:00 AM EST to 4:00 AM EST
- Where
- Manistee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.238, -86.288 (the zone’s center; the record gives no point)
Deep low pressure lifted across the upper Mississippi Valley late on the 23rd, pushing a cold front into northern Michigan toward or just after midnight. High winds occurred in some areas just behind the cold front, resulting in scattered tree damage and power outages.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS APX wrote it up.
Deep low pressure lifted across the upper Mississippi Valley late on the 23rd, pushing a cold front into northern Michigan toward or just after midnight. High winds occurred in some areas just behind the cold front, resulting in scattered tree damage and power outages. Gusts in excess of 60 mph were measured in some locations, including the Alpena, Mackinaw City, and Sault Ste Marie areas. In a few spots, the power remained out into Christmas Day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Dec 23, 10:17 PM EST, 2 hours 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EST WED DEC 23 2015
.UPDATE...
ISSUED AT 1017 PM EST WED DEC 23 2015
DEEP SURFACE LOW CENTER HAS REACHED LAKE SUPERIOR LATE THIS
EVENING...WITH THE TRAILING COLD FRONT EXTENDING SOUTHWARD FROM
THE LOW THRU WISCONSIN AND ILLINOIS. SHARP 500 MB TROUGH IS FAST
ON ITS HEALS...MOVING OUT OF THE NRN PLAINS TOWARD THE UPPER
MISSISSIPPI VALLEY. WIDESPREAD RAIN SHOWERS ARE CURRENTLY CONFINED
TO ERN UPR MICHIGAN AND THE TIP OF THE MITT...WHICH MATCHES WELL
WITH THE LATEST RAP13...NAM12 AND HRRR. LITTLE IF ANY THUNDER
ACTUALLY OCCURRED WITHIN OUR CWA SO FAR THIS EVENING...ALTHOUGH A
FEW HITS OF LIGHTNING ARE STILL SHOWING UP WITHIN THE AREA OF
CONVECTION OVER WISCONSIN IMMEDIATELY ON THE BACKSIDE OF THE
SURFACE LOW CENTER. INSTABILITY SUFFICIENT FOR THUNDER WILL BE
HARD TO COME BY FOR THE BALANCE OF THE NIGHT...BUT CANNOT RULE IT
OUT COMPLETELY UNTIL COLD FROPA. HAVE MADE SOME MODIFICATION TO
POPS FOR THE REST OF THE EVENING...BUT OVERALL...HIGHEST POPS WILL
REMAIN ACROSS OUR NRN CWA CLOSEST TO THE LOW CENTER AS IT LIFTS
INTO ONTARIO.
WITH RESPECT TO WIND POTENTIAL OVERNIGHT...STILL EXPECT WINDS WILL
RAPIDLY STRENGTHEN OVERNIGHT AS AN AREA OF VERY TIGHT LOW LEVEL
PRESSURE GRADIENT LIFTS INTO THE AREA ALONG THE BASE OF THE LOW
LEVEL SURFACE FEATURE. MODEL SOUNDINGS ARE STILL SHOWING 50 TO 60
KTS WINDS JUST OFF THE SURFACE...MOST OF WHICH SHOULD HAVE NO
PROBLEM REACHING THE SURFACE AS CAA COMMENCES AFTER COLD FROPA.
WELL MOST CERTAINLY MAINTAIN ALL WIND HEADLINES FOR THE OVERNIGHT
HOURS AND THRU THURSDAY MORNING.
&&
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 358 PM EST WED DEC 23 2015
...DAMAGING WIND POSSIBLE TONIGHT THROUGH THURSDAY MORNING...
HIGH IMPACT POTENTIAL: AREAS OF DENSE FOG...HIGH WINDS...AND
THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE.
LOW PRESSURE DEVELOPING OVER THE UPPER MISSISSIPPI RIVER VALLEY
CONTINUES TO DEEPEN...NOW AT 984MB WITH THE ASSOCIATED WARM FRONT
STILL EXTENDING INTO SOUTHERN LOWER MICHIGAN. WIDESPREAD RAIN
SHOWERS HAVE BEGUN OVER THE FAR SOUTHWESTERN CWA...WHILE A FEW MORE
SPOTTY SHOWERS HAVE DEVELOPED ACROSS NORTHEASTERN LOWER. EXPECT THE
RAIN TO CONTINUE TO DEVELOP AND MOVE NORTH AND EASTWARD THROUGHOUT
THE EVENING AND OVERNIGHT HOURS. WHERE WINDS HAVE PICKED UP AND
BECAME GUSTY...VISIBILITIES HAVE CAME UP DRAMATICALLY AND EXPECT
THAT TO CONTINUE THROUGHOUT THE EVENING HOURS.
WITH 50 TO 70KTS AVAILABLE AT THE TOP OF THE BOUNDARY LAYER...STEEP
LOW-LEVEL LAPSE RATES (7 TO 8 C/KM)...AND DESTABILIZATION OCCURRING
IN ADVANCE OF THE WARM FRONT ASSOCIATED WITH A DEVELOPING LOW
PRESSURE SYSTEM APPROACHING FROM THE CENTRAL PLAINS...DAMAGING WINDS
ARE POSSIBLE IN ANY THUNDERSTORM THAT DEVELOPS AND POSSIBLY EVEN A
STRONGER RAIN SHOWER FOR THAT MATTER. AS THE COLD FRONT ASSOCIATED
WITH THE AFOREMENTIONED STORM SYSTEM ADVANCES THROUGH NORTHERN
MICHIGAN TONIGHT...COLD AIR ADVECTION WILL ALLOW THESE HIGH WINDS AN
EASIER PATH TO THE SURFACE. COUNTIES ALONG THE LAKE MICHIGAN
SHORELINE AND THE STRAITS WILL BE THE MOST VULNERABLE...POSSIBLY
SEEING WINDS GUSTING BETWEEN 40 AND 50+ MPH. WINDS AT THESE SPEEDS
CAN BE DANGEROUS...DOWNING TREES AND CAUSING POWER OUTAGES. HAVE
HOISTED HIGH WIND WARNINGS ALONG THE LAKE MICHIGAN SHORELINE AND
HIGH WIND ADVISORIES ELSEWHERE.
QPF ASSOCIATED WITH THIS SYSTEM WILL BE BETWEEN A HALF AN INCH TO
ONE INCH FOR MOST LOCATIONS WITH LOCALLY HIGHER AMOUNTS. FORECAST
SOUNDINGS SHOW SKINNY CAPE WITH PWATS JUST ABOVE ONE INCH...SO ANY
CONVECTIVE SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY
DOWNPOURS...ADDING TO THE MORE WIDESPREAD SYNOPTIC QPF.
TEMPERATURES WILL CONTINUE TO RISE SEVERAL MORE DEGREES...MOST
LIKELY SURPASSING PREVIOUS RECORDS FOR TODAY AND POSSIBLY EVEN
THURSDAY'S RECORDS AS WE PASS MIDNIGHT AS TEMPERATURES WILL STILL
RANGE FROM THE LOW 50S OVER EASTERN UPPER TO NEAR 60 OVER OUR FAR
SOUTHEASTERN CWA.
&&
.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 358 PM EST WED DEC 23 2015
...WINDY THURSDAY/QUIET CHRISTMAS DAY/MORE RAIN AND SNOW SATURDAY...
HIGH IMPACT WEATHER POTENTIAL: WINDY FOR THE FIRST HALF OF THURSDAY.
SOME PRECIP TYPE ISSUES AS NEXT ROUND OF PRECIP ARRIVES SATURDAY.
PATTERN SYNOPSIS/FORECAST: BALANCED FOUR WAVE HEMISPHERIC PATTERN IN
PLACE WITH A FULL-LATITUDE LONG WAVE TROUGH ENCOMPASSING THE WESTERN
HALF OF NORTH AMERICA...150KT JET MOVING DOWN THE BACKSIDE OF THIS
LONG WAVE TROUGH. NEGATIVE TILT SHORT WAVE TROUGH ROTATING THROUGH
THE BASE OF THE MEAN TROUGH OVER THE CENTRAL/SOUTHERN PLAINS...
WITH AN ASSOCIATED 986MB SURFACE LOW OVER NORTHWEST MISSOURI.
PLAINS SHORT WAVE TROUGH WILL TRACK NORTHEAST AND THROUGH THE GREAT
LAKES TONIGHT...WITH ITS ASSOCIATED SURFACE LOW DEEPENING AS IT
LIFTS ACROSS WISCONSIN/LAKE SUPERIOR. HIGH PRESSURE THEN BUILDS IN
FOR CHRISTMAS DAY AS WESTERN TROUGH SPLITS WITH STRONG HEIGHT FALLS
INTO THE DESERT SOUTHWEST/MEXICO WITH NORTHERN BRANCH FLOW ACROSS
CANADA. STRONG CONTRAST IN AIR MASSES ACROSS THE CENTRAL U.S.
WILL SET THE STAGE FOR A POST-CHRISTMAS PRECIPITATION EVENT.
PRIMARY FORECAST CONCERNS: WIND! AT LEAST FOR THURSDAY. THEN TIMING
OF DEVELOPING PRECIPITATION EVENT FOR THE WEEKEND.
THURSDAY...SURFACE LOW SHOULD BE NICELY WOUND UP IN THE 974MB RANGE
BY DAYBREAK THURSDAY...AND WINDS SHOULD STILL BE CRANKING OFF LAKE
MICHIGAN AND THROUGH THE STRAITS REGION WITH GUSTS IN EXCESS OF
50MPH EXPECTED. GRADIENT SLOWLY RELAXES THURSDAY AFTERNOON...SO
EXPECT DIMINISHING WINDS FROM LATE MORNING ONWARD. LOOKS LIKE MUCH
OF THE SYNOPTIC PRECIPITATION WILL BE NORTH OF THE AREA THURSDAY
MORNING...DOES APPEAR THAT IT WILL BE MARGINALLY COLD ENOUGH TO
SUPPORT SOME SHALLOW LAKE CONVECTION IN SOUTHWEST FLOW OFF NORTHERN
LAKE MICHIGAN INTO THE TIP OF THE MITT AND STRAITS REGION (MOSTLY
LIGHT SNOW/FLURRIES OR PERHAPS A BIT OF A MIX). EXPECT TEMPERATURES
TO FALL THROUGH THE MORNING HOURS AND THEN STEADY OUT DURING THE
AFTERNOON. HIGH PRESSURE BUILDS IN THURSDAY NIGHT...ALONG WITH A
COUPLE OF PASSING SHORT WAVE TROUGHS BRINGING SOME CLOUDS BUT THE
PRECIPITATION THREAT LOOKS MINIMAL.
FRIDAY (CHRISTMAS DAY)...FAIRLY BENIGN LOOKING CHRISTMAS HOLIDAY
(AND A GREEN ONE AT THAT) WITH A WEAK PRESSURE PATTERN IN PLACE AND
RISING HEIGHTS ALOFT IN RESPONSE TO SPLITTING/DIGGING WESTERN TROUGH.
DAYTIME HIGHS MID 30S-LOWER 40S A SOLID 10 DEGREES ABOVE NORMAL. LOW
PRESSURE STARTING TO GET ITS ACT TOGETHER OVER THE PLAINS WILL ALLOW
WARM ADVECTION TO BEGIN FRIDAY NIGHT...WITH INCREASING EASTERLY
BOUNDARY LAYER FLOW. STILL LOOKS DRY AT THIS POINT THOUGH MAY SEE
AN INCREASE IN CLOUD COVER OVERNIGHT.
SATURDAY...PRECIP CHANCES WILL INCREASE ON SATURDAY...THOUGH RIGHT
NOW LOOKS LIKE THERE MAY BE TWO FOCI FOR PRECIP WHICH MAY LEAD TO
MUCH OF NORTHERN MICHIGAN IN A RELATIVE "DRIER" AREA. FIRST IS GULF
INFLOW GETTING PULLED UP AND ACROSS A WARM FRONT THAT WILL LIE
ACROSS THE OHIO VALLEY...MUCH OF THIS PRECIP MAY END UP FOCUSED
ACROSS SOUTHERN LOWER MICHIGAN AND POINTS SOUTH. A SECOND AREA OF
PRECIP (MORE LIKELY SNOW) WILL BE FORCED ALONG A MID LEVEL
DEFORMATION/FRONTOGENESIS AXIS ACROSS LAKE SUPERIOR/UPPER MICHIGAN.
THIS SECOND AREA OF PRECIP WOULD BE THE ONE MORE LIKELY TO IMPACT
EASTERN UPPER MICHIGAN. WILL BE LOOKING AT PRECIPITATION TYPE
ISSUES ON SATURDAY...CURRENT THINKING IS FOR ALL SNOW ABOVE THE
BRIDGE TO START...AND PROBABLY AN ELEVATION DEPENDENT RAIN/SNOW
ACROSS NORTHERN LOWER SATURDAY MORNING...WITH A TRANSITION TOWARD
MORE RAIN ALL AREAS SATURDAY AFTERNOON. WILL BE PRETTY GENERIC AT
THIS POINT...TIGHT THERMAL GRADIENT ACROSS THE UPPER LAKES LEADS TO
UNCERTAINTY WHEN IT COMES TO PRECIP TYPE ISSUES THREE DAYS OUT.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 358 PM EST WED DEC 23 2015
THE STORYLINE FOR THE LONG TERM PERIOD WILL CONTINUE TO BE THE SEE-
SAW BACK AND FORTH...OF MILD WEATHER BEING TEMPORARILY INTERRUPTED BY
SHORT COOLISH PERIODS. THE TIMING OF SUCH WILL BE THE CHALLENGE
THROUGH THIS PERIOD...ALONG WITH P-TYPE ISSUES PARTICULARLY FOR
MONDAY NIGHT INTO WEDNESDAY. BUT FIRST...SUNDAY SEES MILD READINGS
SLIPPING AWAY WITH A SHORT LES WINDOW OF OPPORTUNITY SUNDAY
NIGHT...AS H8 TEMPS DIP INTO THE -12C NEIGHBORHOOD. TEMPERATURES
MODERATE SLIGHTLY INTO TUESDAY AND WEDNESDAY...TO DAYTIME HIGHS AT
OR JUST ABOVE FREEZING...(THUS P-TYPE QUESTIONS). ALL OF THIS WHILE
ANOTHER LOW JUMPS ONTO THE TEXAS TO MICHIGAN BANDWAGON. SAID LOW
SEEMS TO FILL A BIT AS IT MOVES OVER THE MIDWESTERN STATES...BUT
SHOULD STILL BRING A DECENT SLUG OF GULF MOISTURE TO THE LAKES
FOR THE MIDWEEK PERIOD. SO THE LONG TERM IN A WORD? ACTIVE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 637 PM EST WED DEC 23 2015
RAIN SHOWERS WILL CONTINUE TO IMPACT ALL NRN LWR MICHIGAN TAF
SITES THIS EVENING...BUT WILL TAPER OFF OVERNIGHT AS A COLD FRONT
SWEEPS THRU THE REGION. OVERALL CONDITIONS WILL REMAIN IFR/MVFR
TONIGHT INTO THURSDAY...WITH SOME IMPROVEMENT ACROSS NE LWR
MICHIGAN (APN) BY THURSDAY AFTERNOON AS DRIER AIR WRAPS INTO
MICHIGAN IN THE WAKE OF THE COLD FRONT. SURFACE WINDS AND LLWS
WILL STRENGTHEN THROUGHOUT THE NIGHT...WITH THE STRONGEST WINDS
OCCURRING OVERNIGHT INTO EARLY THURSDAY. WIND GUSTS AS HIGH AS 40
TO 50 KTS ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE
(PLN/TVC/MBL)...WITH WIND GUSTS OF 35 TO 45 KTS ACROSS THE REST OF
NRN LWR MICHIGAN (APN). WINDS WILL BEGIN TO DIMINISH BY MIDDAY
THURSDAY...AND WILL CONTINUE TO DIMINISH DURING THE AFTERNOON AND
EVENING AS LOW PRESSURE PULLS AWAY FROM MICHIGAN.
&&
.MARINE...
ISSUED AT 358 PM EST WED DEC 23 2015
AS A STRONG LOW PRESSURE SYSTEM CONTINUES TO STRENGTHEN OVER THE
UPPER MISSISSIPPI RIVER VALLEY AND MOVES INTO THE GREAT LAKES
REGION...VERY STRONG WINDS BETWEEN TIGHT PRESSURE GRADIENTS WILL
GENERATE STORM FORCE WINDS OVER OUR LAKE MICHIGAN NEARSHORE WATERS
AND THE STRAITS...WITH WINDS BETWEEN 45 AND 55KTS EXPECTED. STORM
FORCE WARNINGS WILL BEGIN AT MIDNIGHT TONIGHT AND LAST UNTIL NOON
THURSDAY. GALE FORCE WINDS WILL BE IN ALL NEARSHORE WATERS OF LAKE
HURON...WHITEFISH BAY...AND THE SAINT MARY'S RIVER SYSTEM. ANY
HEAVIER RAIN SHOWER OR THUNDERSTORM THAT MAY DEVELOP LATER THIS
AFTERNOON AND INTO THE NIGHTTIME HOURS MAY ALSO PRODUCE DANGEROUS
WINDS. GALE FORCE WINDS WILL REMAIN ON MOST OF OUR NEARSHORE WATERS
THROUGH THURSDAY NIGHT... BEFORE HIGH PRESSURE REGAINS
CONTROL...DIMINISHING WINDS AND ANY LINGERING PRECIPITATION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL NOON EST THURSDAY FOR MIZ008-017-018-021>024-
026>030-032>036-041-042.
HIGH WIND WARNING UNTIL NOON EST THURSDAY FOR MIZ015-016-019-020-
025-031.
LH...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LHZ346>349.
STORM WARNING UNTIL NOON EST THURSDAY FOR LHZ345.
LM...STORM WARNING UNTIL NOON EST THURSDAY FOR LMZ323-341-342-344>346.
LS...GALE WARNING UNTIL 5 PM EST THURSDAY FOR LSZ321-322.
&&
UPDATE...MLR
NEAR TERM...TJL
SHORT TERM...JPB
LONG TERM...KAB
AVIATION...MLR
MARINE...TJLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 851 PM EST WED DEC 23 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-241100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 851 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...BUT SEVERE WEATHER IS NOT EXPECTED. A COLD FRONT WILL SWEEP THROUGH NORTHERN MICHIGAN LATE TONIGHT... PRODUCING STRONG WINDS. MANY AREAS WILL EXPERIENCE WIND GUSTS OF 40 TO 50 MPH...WITH WIND GUSTS IN EXCESS OF 55 MPH ALONG COUNTIES BORDERING LAKE MICHIGAN. THESE HIGH WINDS MAY DOWN TREES AND CREATE POWER OUTAGES. SEE THE LATEST HIGH WIND WARNINGS AND ADVISORIES FOR DETAILS. STORM AND GALE FORCE WINDS ARE EXPECTED TO DEVELOP OVER THE GREAT LAKES LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE INTO THURSDAY MORNING BEFORE DIMINISHING DURING THE AFTERNOON. STORM AND GALE FORCE WIND GUSTS ARE EXPECTED TO CONTINUE INTO THURSDAY FOR ALL NEARSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE...AS WELL AS ANY SIGNIFICANT WEATHER SUCH AS STRONG WINDS AND RESULTING DAMAGE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1024 PM EST WED DEC 23 2015 MIZ008-015>036-041-042-240530- CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1024 PM EST WED DEC 23 2015 ...STRONG WINDS TO DEVELOP OVERNIGHT INTO THURSDAY MORNING... A COLD FRONT WILL BLAST THROUGH NORTHERN MICHIGAN OVERNIGHT AND RESULT IN A PERIOD OF STRONG AND VERY GUSTY WINDS. MOST AREAS WILL EXPERIENCE 40 TO 50 MPH WIND GUSTS...HOWEVER ALONG THE LAKE MICHIGAN SHORELINE...GUSTS COULD REACH AS HIGH AS 60 MPH. THE STRONGEST WINDS ARE EXPECTED BETWEEN 2AM AND 8AM. SMALL BRANCHES WILL BE BLOWN DOWN...AND LOOSE OBJECTS BLOWN ABOUT. ISOLATED POWER OUTAGES ARE PROBABLE. DRIVING HIGH PROFILE VEHICLES WILL BE VERY CHALLENGING TO DRIVE AND IS NOT RECOMMENDED. SMD SMD
The national radar mosaic for the moment the first event began.
13 high wind. Local standard time, as filed.
Scattered downed trees were reported.
A 66 mph gust was measured in Cadillac. Some trees were downed in the city.
A number of trees were downed across the county.
Wind gusts to 67 mph were measured in Waters, and 58 mph at the Gaylord Regional Airport. Sporadic tree damage and power outages resulted.
A 59 mph gust was measured near West Branch.
Scattered trees were downed, particularly in the eastern portion of the county.
Some tree damage was observed along the Lake Michigan coastline, and near St Ignace.
Scattered trees were downed in county.
Wind gusts to 64 mph were measured at Dafter and Kincheloe. Some tree damage resulted.
Wind gusts to 69 mph were measured at Mackinaw City. Some trees were downed, in particular in the northern part of the county, near Lake Huron.
Wind gusts to 61 mph were measured at Phelps Collins Field, west of Alpena.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2015Every state in 2015This day in weather historyWarnings in Michigan, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613259, 613258, 613256, 613268, 613261, 613266, 613270, 613267, 613260, 613262, 613263, 613264, 613265.